# SDR 96ZZZX3969

- Difficulty date: July 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N2906T
- Make and model: Bolkms BO105S
- Aircraft serial: S573
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Sun Gear
- Part number: 4638304001
- Condition: Failed
- Location: M/R Xmsn
- Part time: 2,630 hours
- Component: 438001004
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

FOLLOWING THE ACCIDENT OF A BO105S, AN INVESTIGATION REVEALED THE SUN GEAR (PN 4638-304-001) IN THE MAIN ROTOR TRANSMISSION HAD FAILED.  THE EXACT CAUSE OF THE FAILURE TO THIS SUN GEAR HAS NOT BEEN DETERMINED.  THIS SAME SUN GEAR HAD BEEN IN THE MAIN ROTOR TRANSMISSION OF AN AIRCRAFT THAT WAS INVOLVED IN A CATASTROPHIC ACCIDENT WHERE THE AIRCRAFT HAD IMPACTED THE GROUND IN AN INVERTED ATTITUDE.  PART TOTAL TIME SINCE OVERHAUL, 1,591 HOURS.  TRANSMISSION S/N, 1165.
